Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jan 10, 2020, 10:29 PM CST for 7 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2020, 10:29 PM CST (04:29 UTC)
- Expired
- Jan 11, 2020, 1:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garland County, AR, Logan County, AR, Montgomery County, AR, Pike County, AR, Polk County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 620 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted.
256
WGUS54 KLZK 110429
FFWLZK
ARC051-083-097-109-113-127-149-110730-
/O.NEW.KLZK.FF.W.0002.200111T0429Z-200111T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1029 PM CST Fri Jan 10 2020
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southwestern Logan County in western Arkansas...
Western Pike County in southwestern Arkansas...
Northwestern Garland County in central Arkansas...
Eastern Polk County in western Arkansas...
Southeastern Scott County in western Arkansas...
Southwestern Yell County in central Arkansas...
Montgomery County in western Arkansas...
* Until 130 AM CST.
* At 1028 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. With additional heavy rainfall expected...Flash
flooding is likely to occur.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Murfreesboro... Mount Ida...
Glenwood... Norman...
Oden... Daisy...
Little Missouri Falls Recreatio...
Daisy State Park...
Narrows Dam... Bard Springs Recreation Area...
Mauldin... Albert Pike Recreation Area...
Muddy Creek WMA... Opal...
Mimosa... Gravelly...
Fourche Valley... Shady...
Hartley... Caney Creek Wilderness...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3504 9384 3494 9323 3490 9325 3491 9327
3489 9327 3487 9331 3486 9331 3486 9329
3484 9329 3400 9373 3401 9382 3418 9382
3419 9393 3435 9394 3435 9420 3426 9425
3424 9425 3425 9426
FLASH FLOOD...RADAR INDICATED
$$
62What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 6:12 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 10, 6:12 PM CST, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 612 PM CST Fri Jan 10 2020 .AVIATION...11/00Z TAF CYCLE For the 00Z TAFs, expect widespread MVFR conditions, rapidly deteriorating to IFR after 11/00Z at all terminals. A progressive line of RA/TSRA are expected to move from W to E through the fcst area late Fri night through early Sat morning. Strong W/Nwrly winds of 20 kts, with gusts up to 40 kts will be possible as the line of storms moves through the state, with IFR VIS/CIGS accompanying the line as well. Storms are expected to be clear of AR late Sat morning, with SHRA remaining behind, and CIGS improving to MVFR across Srn terminal sites through the end of the period. In far N/Wrn AR, a wintry mix of precip including SN will be possible, likely impacting Nrn terminals Sat after 16Z, and tapering off by the end of the period. && .PREV DISCUSSION...(ISSUED 235 PM CST Fri Jan 10 2020) SHORT TERM...Today Through Sunday It was a rainy start to the day across the Natural State with showers and isolated thunderstorms persisting through the morning hours. So far this afternoon, much of the state has seen a lull in convection, with radar only showing widespread light rain showers. However, to our west in Oklahoma, strong to severe thunderstorms have initiated through the last few hours, and should continue moving northeast into Arkansas through the evening and overnight hours. Despite ongoing shower activity and overcast skies, temperatures have warmed into the 60s and 70s statewide. Additionally, moisture advection has increased dewpoint temperatures across the state due to persistent deep southerly flow, which will aid in precipitation chances through the next 24 hours. Very strong southerly flow will continue across the region as an intensifying vort max digs across the Southern Plains and heads northeastward into Arkansas and Missouri. As the storm system continues to approach the state, expect convection to increase through the evening and afternoon hours. An associated cold front will sweep eastward through Oklahoma and into Arkansas overnight and early Saturday, with a line of strong to severe thunderstorms ahead of it. This line of storms will pose a significant damaging wind threat, with isolated tornadoes also possible. This is supported by latest model guidance which suggests large amounts of wind shear (0- 1km SRH forecast to be around 300 to 400 m2/s2 and 0-3km SRH forecast to near 400 to 500 m2/s2) and adequate instability (SBCAPE around 500 to 1200 J/kg). Severe weather is especially likely across the southern half of the state where convective parameters are the most favorable. Additionally, any discrete convection ahead of the main line expected tonight, could pose a hail threat. Heavy rainfall is still expected with thunderstorms today and tomorrow, resulting in the possibility of flash flooding and worsened ongoing river flooding. Rich moisture moving into the region from the south will help aid in high PWAT values near 1.5 to 1.8 inches through Saturday. Widespread rainfall amounts should range from 2.5 to 3.5 inches, with higher isolated amounts up to 4 inches possible, especially across the western and central portions of the state. As the strong cold front mentioned above sweeps into the state on Saturday, expect strong winds with gusts up to 30 to 40 mph intermittently. Temperatures will also drop rapidly into the 30s and 40s by the late afternoon hours. This cause chances for wintry precipitation as lingering rain showers transition gradually into snow. Snowfall amounts should stay around an inch or less, and primarily fall across the northwest half of the state. Impacts should remain minor, however overpasses, bridges, and other elevated surfaces could become slick. Trace amounts of ice are also possible across the far northwest. More tranquil weather will return on Sunday, with highs in the upper 40s and 50s and lows in the 20s and 30s. LONG TERM...Sunday Night Through Friday Long term periods will largely be controlled by lackluster longwave flow (not flat, but not amplified). Several surface systems will remain in the vicinity of the area, which will keep precipitation chances elevated and temperatures within a few degrees of average (mostly). Highest rain chances will come late in the period as upper trough digs down into the plains, and a more potent surface system pushes in. Could be some strong storms/heavy rain with this particular system, but there's too much uncertainty this far out for any specificity. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through late tonight FOR Arkansas-Baxter-Boone- Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha- Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard- Jackson-Jefferson-Johnson-Lawrence-Lincoln-Logan-Lonoke-Marion- Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie- Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White- Woodruff-Yell. Wind Advisory from midnight tonight to noon CST Saturday FOR Arkansas-Desha-Drew-Jackson-Lawrence-Monroe-Randolph-Woodruff. && Aviation...GREEN
Hazardous weather outlook, Jan 10, 7:45 AM CST, 14 hours 44 minutes before
Hazardous Weather Outlook...Updated National Weather Service Little Rock AR 745 AM CST Fri Jan 10 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard- Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan- Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring- Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 745 AM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and isolated thunderstorms remain in the forecast today. That will be followed by an outbreak of severe weather and a significant heavy rain event tonight and through the early morning hours Saturday. A large storm system approaching from the southern Plains will be responsible for the active pattern. Thunderstorms will begin developing in eastern Oklahoma and eastern Texas by late this afternoon, and will remain in place through the evening awaiting the arrival of the system. Once the system nears, a line of storms will kick to the east and move through Arkansas tonight. The incoming line of storms will likely bring widespread severe weather to the region. The main concern will be damaging winds, and there may be a few tornadoes as well. Where wind damage occurs, gusts may be hurricane force or higher. Ahead of the line, some data is indicating scattered thunderstorms in southwest Arkansas this evening. This will be monitored very closely, as storms such as these will have the potential to spawn tornadoes. Storms overnight will produce torrential downpours. Two to more than three inches of rain is expected to dump in much of the state. Given that vegetation is dormant and not consuming much ground water, downpours will runoff quickly, and this will increase the flash flood potential. This event will also feature windy conditions. South to southeast winds at 10 to 20 mph today will increase to 20 to 30 mph tonight before shifting to the northwest. Gusts could reach 40 mph in portions of eastern Arkansas. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Precipitation will gradually taper off on Saturday as colder air filters into Arkansas. Lingering light rain will change to light snow in the Ozark Mountains of the northwest. Some spots could pick up a half inch to an inch of snow, mainly on grassy areas. Roads will remain wet, with icy patches possible Saturday night as temperatures drop below freezing. .Spotter Information Statement... Spotter activation may be needed tonight and early Saturday. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 46
In the hours before
Local storm report, Jan 10, 8:24 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
824 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 ENE PARIS 35.29N 93.72W
01/10/2020 LOGAN AR EMERGENCY MNGR
SPOTTER REPORT OF DOWNED POWER LINES NORTH OF HWY 22.
&&
EVENT NUMBER LZK2000001
232Local storm report, Jan 10, 8:42 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TORNADO 1 SSW PRAIRIE VIEW 35.31N 93.52W
01/10/2020 LOGAN AR EMERGENCY MNGR
FIREFIGHTERS REPORT POWER LINES DOWN ACROSS HWY 109
BETWEEN PRAIRIE VIEW AND MIDWAY.
&&
EVENT NUMBER LZK2000002
232Local storm report, Jan 10, 9:18 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
918 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO CORLEY 35.21N 93.63W
01/10/2020 LOGAN AR EMERGENCY MNGR
REPORT OF HOME DESTROYED, FAMILY WAS UNINJURED BECAUSE
THEY WERE IN STORM SHELTER.
&&
EVENT NUMBER LZK2000003
232Local storm report, Jan 10, 9:22 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
922 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TORNADO MIDWAY 35.29N 93.53W
01/10/2020 LOGAN AR EMERGENCY MNGR
TRAILER HOME DESTROYED.
&&
EVENT NUMBER LZK2000004
232The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:06 PM CST | Severe Thunderstorm Warning | LZK | Polk | 39 min |
| Jan 10, 7:12 PM CST | Severe Thunderstorm Warning | LZK | Logan, Scott | 48 min |
| Jan 10, 7:23 PM CST | Tornado Warning | LZK | Montgomery, Polk, Scott, Yell | 52 min |
| Jan 10, 7:27 PM CST | Tornado Warning | LZK | Logan, Scott, Yell | 48 min |
| Jan 10, 7:40 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Scott, Yell | 50 min |
| Jan 10, 7:53 PM CST | Tornado Warning | LZK | Johnson, Logan | 52 min |
| Jan 10, 8:05 PM CST | Severe Thunderstorm Warning | LZK | Boone, Johnson, Newton, Pope | 55 min |
| Jan 10, 8:13 PM CST | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Polk, Scott | 47 min |
| Jan 10, 8:22 PM CST | Tornado Warning | LZK | Johnson, Logan, Yell | 24 min |
| Jan 10, 8:29 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton, Perry, Pope, Scott and 1 more | 61 min |
| Jan 10, 8:31 PM CST | Tornado Warning | LZK | Johnson, Newton, Pope, Searcy | 26 min |
| Jan 10, 8:46 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Conway, Marion, Newton, Pope and 3 more | 59 min |
| Jan 10, 8:53 PM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Polk, Scott, Yell | 52 min |
| Jan 10, 9:09 PM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope, Pulaski, Van Buren and 1 more | 66 min |
| Jan 10, 9:28 PM CST | Severe Thunderstorm Warning | LZK | Perry, Pope, Yell | 32 min |
| Jan 10, 9:40 PM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Perry, Pike and 3 more | 65 min |
| Jan 10, 9:40 PM CST | Tornado Warning | LZK | Conway, Pope, Yell | 14 min |
| Jan 10, 9:44 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Conway, Fulton, Independence, Izard and 5 more | 46 min |
| Jan 10, 10:10 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Montgomery, Pike | 65 min |
| Jan 10, 10:11 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Perry, Pope, Pulaski and 2 more | 64 min |
| Jan 10, 10:15 PM CST | Tornado Warning | LZK | Baxter, Fulton | 8 min |
| Jan 10, 10:23 PM CST | Flash Flood Warning | LZK | Conway, Johnson, Logan, Newton, Pope, Searcy and 2 more | 3 hr |
| Jan 10, 10:29 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Fulton, Independence, Izard, Lawrence, Randolph and 3 more | 61 min |
| Jan 10, 10:44 PM CST | Severe Thunderstorm Warning | LZK | Clark, Faulkner, Garland, Grant, Hot Spring, Montgomery and 3 more | 61 min |
| Jan 10, 10:45 PM CST | Flash Flood Warning | LZK | Clark, Conway, Garland, Hot Spring, Montgomery, Perry and 6 more | 4 hr |
| Jan 10, 10:55 PM CST | Severe Thunderstorm Warning | LZK | Izard, Searcy, Stone, Van Buren | 35 min |
| Jan 10, 11:03 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring, Ouachita | 57 min |
| Jan 10, 11:05 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Independence, Lonoke, Perry and 3 more | 55 min |
| Jan 10, 11:14 PM CST | Tornado Warning | LZK | Pulaski, Saline | 6 min |
| Jan 10, 11:30 PM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Randolph, Sharp | 60 min |
| Jan 10, 11:44 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Grant, Hot Spring, Jefferson, Lonoke, Pulaski and 1 more | 46 min |
| Jan 10, 11:51 PM CST | Severe Thunderstorm Warning | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring, Ouachita | 54 min |
| Jan 11, 12:03 AM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Garland, Independence, Lonoke and 5 more | 3 hr |
| Jan 11, 12:08 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Lonoke, Prairie, Pulaski and 2 more | 67 min |
| Jan 11, 12:32 AM CST | Flash Flood Warning | LZK | Cleveland, Dallas, Grant, Hot Spring, Jefferson, Saline | 3 hr |
| Jan 11, 12:33 AM CST | Special Weather Statement | LZK | Grant, Jefferson, Lonoke, Prairie | 42 min |
| Jan 11, 12:39 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Dallas, Grant, Jefferson, Lincoln and 4 more | 51 min |
| Jan 11, 12:44 AM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Lincoln, Ouachita | 46 min |
| Jan 11, 1:17 AM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Lonoke, Monroe, Prairie and 3 more | 58 min |
| Jan 11, 1:29 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Desha, Jefferson, Lincoln, Lonoke and 2 more | 61 min |
| Jan 11, 1:31 AM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Desha, Drew and 2 more | 59 min |
| Jan 11, 2:15 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie, Woodruff | 45 min |
| Jan 11, 2:28 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Monroe, Prairie | 62 min |
| Jan 11, 2:31 AM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Desha, Drew, Lincoln | 59 min |
| Jan 11, 2:38 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Drew, Jefferson and 3 more | 3 hr |
| Jan 11, 3:00 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 30 min |
| Jan 11, 3:03 AM CST | Areal Flood Warning | LZK | Cleburne, Faulkner, Independence, Jackson, Lonoke, Pulaski and 2 more | 3 hr |
| Jan 11, 3:30 AM CST | Severe Thunderstorm Warning | LZK | Desha | 45 min |
| Jan 11, 8:16 AM CST | River Flood Warning | LZK | Bradley, Calhoun, Union | 9 days |
| Jan 11, 9:32 AM CST | River Flood Warning | LZK | Izard, Stone | 22 hr |
| Jan 11, 9:46 AM CST | River Flood Warning | LZK | Prairie, White, Woodruff | 63 days |
| Jan 11, 9:46 AM CST | River Flood Warning | LZK | Prairie | 112 days |
| Jan 11, 9:46 AM CST | River Flood Warning | LZK | Arkansas, Monroe | 171 days |
| Jan 11, 9:51 AM CST | River Flood Warning | LZK | Yell | 58 hr |
| Jan 11, 10:02 AM CST | River Flood Warning | LZK | Yell | 24 hr |
| Jan 11, 10:29 AM CST | River Flood Warning | LZK | Independence, Jackson | 72 hr |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.